Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 180, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 13, 2005, 2:27 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2005, 2:27 PM CDT (19:27 UTC)
- Expired
- Oct 14, 2005, 8:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 131930
FFWSJU
PRC001-055-059-073-075-111-113-121-141-149-153-132130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
327 PM AST THU OCT 13 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
GUANICA
GUAYANILLA
JAYUYA
ADJUNTAS
SABANA GRANDE
UTUADO
YAUCO
VILLALBA
PENUELAS
JUANA DIAZ
PONCE
* UNTIL 530 PM AST
* AT 324 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF MODERATE TO HEAVY RAIN CONTINUE TO AFFECT THE SOUTH
CENTRAL SECTIONS OF PUERTO RICO. THESE SHOWERS AND THUNDERSTORMS ARE
MOVING SLOWLY NORTHWARD OVER LA CORDILLERA CENTRAL. ADDITIONAL
RAINFALL AMOUNTS OF AT LEAST ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA. THE DANGER OF MUDSLIDES WILL PERSIST.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ANY
ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS
ARE SUBJECT TO FLOODING.
LAT...LON 1814 6655 1801 6648 1796 6693 1813 6693
1817 6673 1820 6659
$$
EMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 10:07 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Oct 13, 10:07 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1107 AM AST THU OCT 13 2005 .UPDATE...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED OVER THE CARIBBEAN WATERS AND AFFECTED THE SOUTHERN COAST OF PUERTO RICO...MAINLY THE SOUTHWEST PORTION OF PUERTO RICO. THESE SHOWERS HAVE PRODUCED RAINFALL ACCUMULATIONS OF BETWEEN 1 TO 2 INCHES ACROSS THIS AREA. PARTLY CLOUDY SKIES HAVE PREVAILED OVER THE MOST OF PUERTO RICO AND USVI...ALL THIS SUNSHINE WILL COMBINE WITH THE AVAILABLE MOISTURE AND THE UNSTABLE ATMOSPHERE TO PRODUCE AN ACTIVE WEATHER AFTERNOON. MOST OF THE WEATHER WILL CONCENTRATE ALONG THE NORTHERN HALF OF PUERTO RICO...MAINLY FROM THE MUNICIPALITY OF HATILLO EAST TO FAJARDO. .PREVIOUS DISCUSSION...THE TROUGH THAT HAS BEEN PRODUCING THE ACTIVE WEATHER OF LAST FEW DAYS HAVE MOVED A LITTLE TO THE NORTHWEST ALLOWING FOR A TEMPORARY IMPROVEMENT IN THE WEATHER CONDITIONS. HOWEVER...IT SEEMS THAT THE SAME TROUGH WILL CONTINUE IN THE NEIGHBORHOOD AND THE LOW LEVELS NORTH WINDS WILL PUSH IT CLOSER TO THE AREA AGAIN. UNDER THIS SCENARIO...WE CAN EXPECT THE AFOREMENTIONED TROUGH TO PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL AREA TODAY WITH THE WESTERN SECTIONS OF THE AREA HAVING HIGHER CHANCES FOR PRECIPITATION. THE LOCAL AIRMASS REMAINS VERY UNSTABLE AND MOIST AND THE POTENTIAL FOR ADDITIONAL HEAVY RAIN REMAINS. BECAUSE OF THIS I HAVE CONTINUED WITH A WET FORECAST TREND THROUGH THE WEEKEND. && .SYNOPSIS...BROAD LOW PRESSURE PERSISTS ACROSS THE ENTIRE WESTERN ATLANTIC...EXTENDING SOUTH SOUTHWESTWARD ACROSS THE ENTIRE CARIBBEAN...WITH A TROUGH AXIS FROM THE SOUTHWEST CARIBBEAN NORTHEAST ACROSS WESTERN HISPANIOLA TO A 1006 MB LOW NEAR 26 NORTH 67 WEST...WITH THIS GENERAL PATTERN EXPECTED TO PREVAIL THROUGH THE WEEKEND. THIS IS MAINTAINING A MODERATE TO STRONG SOUTH SOUTHWEST WIND FLOW ACROSS THE AREA WATERS. COPIOUS AMOUNTS OF TROPICAL MOISTURE WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE NORTH AND NORTHEASTWARD FROM THE CARIBBEAN ACROSS THE LOCAL ISLANDS AND INTO THE ATLANTIC WATERS THROUGH THURSDAY. LARGE LONG PERIOD NORTH NORTHEAST SWELLS WILL MOVE INTO THE REGIONAL WATERS EARLY SUNDAY MORNING. && .MARINE...THE ACTIVE WEATHER OVER THE SEAS WILL RESULT IN HAZARDOUS MARINE CONDITIONS ESPECIALLY FOR UNEXPERIENCED PEOPLE. && .HYDROLOGY...BECOME OBVIOUS THAT THE SIGNIFICANT AMOUNTS OF RAIN OF THE LAST FEW DAYS HAVE SATURATED THE GROUND AREAWIDE AND SMALL STREAM AND RIVERS WILL REACT QUICKLY TO SMALLER RAINFALL AMOUNTS. THEN WILL NOT BE SAFE TO BE NEAR THE RIVERS AND STREAMS ACROSS THE AREA. && .CLIMATE...THE TREND FOR WETTER WEATHER CONDITIONS REMAINS WITH ALL CONSEQUENCES IT HAVE. KEEP AN EYE ON CLIMATE. && .PRELIMINARY POINT TEMPS/POPS... SJU MMM MMM MMM MMM / 50 70 70 70 STT MMM MMM MMM MMM / 50 70 70 70 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 11
Hazardous weather outlook, Oct 13, 5:30 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST THU OCT 13 2005 PRZ001>013-AMZ710>750-141030- 630 AM AST THU OCT 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT THE LARGE MIDDLE TO UPPER LEVEL LOW OVER THE WESTERN ATLANTIC... WILL CONTINUE TO MOVE IN A GENERAL EAST NORTHEAST DIRECTION WHILE SLOWLY WEAKENING. A SURFACE LOW WHICH HAS FORMED AS A RESULT OF THE UPPER LEVEL FEATURE WILL CONTINUE TO REMAIN FAIRLY STATIONARY WELL NORTH OF THE LOCAL ISLANDS. THIS SURFACE FEATURE WILL MAINTAIN A SOUTH SOUTHWEST WIND FLOW ACROSS THE LOCAL ISLANDS...WHICH CONTINUES TO BRING ABUNDANT TROPICAL MOISTURE OVER THE AREA. AS A RESULT... SCATTERED TO LOCALLY NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED. SINCE THE GROUNDS REMAIN SATURATED...FLASH AND RIVER FLOODING...AS WELL AS MUDSLIDES REMAIN POSSIBLE. STREAM FLOW REMAINS MUCH HIGHER THAN USUAL...SO LOCAL RESIDENTS AND VISITORS ARE URGED TO STAY AWAY FROM LOCAL RIVERS AND STREAMS UNTIL WEATHER CONDITIONS IMPROVE. REMEMBER...IT DOES NOT HAVE TO BE RAINING IN THE LOCAL AREA FOR STREAM FLOW TO INCREASE TO DANGEROUS LEVELS. MARINERS SHOULD CONTINUE TO REMAIN ALERT FOR THUNDERSTORMS ACROSS THE REGIONAL WATERS...WHICH WILL CREATE STRONG GUSTY WINDS...LOCALLY HIGHER SEAS...AND HAVE THE POTENTIAL FOR FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN... A SURFACE LOW WILL REMAIN FAIRLY STATIONARY ACROSS THE WESTERN ATLANTIC AND HELP MAINTAIN A SOUTH SOUTHWEST FLOW WHICH WILL CONTINUE TO BRING TROPICAL MOISTURE OVER THE AREA THROUGH THE WEEKEND. THIS WILL MAINTAIN MOIST CONDITIONS ACROSS THE REGION. A NORTH NORTHEAST SWELL IS EXPECTED MOVE IN AND AFFECT THE LOCAL WATERS BY EARLY SUNDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. VIZ001-002-AMZ710>730-141030- 630 AM AST THU OCT 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT THE LARGE MIDDLE TO UPPER LEVEL LOW OVER THE WESTERN ATLANTIC... WILL CONTINUE TO MOVE IN A GENERAL EAST NORTHEAST DIRECTION WHILE SLOWLY WEAKENING. A SURFACE LOW WHICH HAS FORMED AS A RESULT OF THE UPPER LEVEL FEATURE WILL CONTINUE TO REMAIN FAIRLY STATIONARY WELL NORTH OF THE LOCAL ISLANDS. THIS SURFACE FEATURE WILL MAINTAIN A SOUTH SOUTHWEST WIND FLOW ACROSS THE LOCAL ISLANDS...WHICH CONTINUES TO BRING ABUNDANT TROPICAL MOISTURE OVER THE AREA. AS A RESULT... SCATTERED TO LOCALLY NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED. SINCE THE GROUNDS REMAIN SATURATED...URBAN AND GUT FLOODING...AS WELL AS MUDSLIDES REMAIN POSSIBLE. MARINERS SHOULD CONTINUE TO REMAIN ALERT FOR THUNDERSTORMS ACROSS THE REGIONAL WATERS...WHICH WILL CREATE STRONG GUSTY WINDS...LOCALLY HIGHER SEAS...AND HAVE THE POTENTIAL FOR FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN... A SURFACE LOW WILL REMAIN FAIRLY STATIONARY ACROSS THE WESTERN ATLANTIC AND HELP MAINTAIN A SOUTH SOUTHWEST FLOW WHICH WILL CONTINUE TO BRING TROPICAL MOISTURE OVER THE AREA THROUGH THE WEEKEND. THIS WILL MAINTAIN MOIST CONDITIONS ACROSS THE REGION. A NORTH NORTHEAST SWELL IS EXPECTED MOVE IN AND AFFECT THE LOCAL WATERS BY EARLY SUNDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 9:28 PM CDT | Special Marine Warning | JSJ | 47 min | |
| Oct 13, 12:25 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 13, 3:02 PM CDT | Special Marine Warning | JSJ | 118 min | |
| Oct 13, 4:24 PM CDT | Flash Flood Warning | JSJ | 22 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.